MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP AFP; ALPHA-FETOPROTEIN (AFP) IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP AFP; ALPHA-FETOPROTEIN (AFP) IMMUNOASSAY
Model Number 10309979
Medical Device Problem Codes Off-Label Use (1494); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics investigation into elevated advia centaur xp afp results on one patient is complete.The patient being tested was not previously positive for non-seminomatous testicular cancer.The intended use of afp is to monitor patients that have been diagnosed with non-seminomatous testicular cancer and elevated results can be seen with other malignant and non malignant conditions.This patient does not appear to fit with the intended use of the assay.The instructions for use (ifu) intended use section states, "for in vitro diagnostic use in the quantitative determination of alpha-fetoprotein (afp) in the following: as an aid in managing non-seminomatous testicular cancer when used in conjunction with physical examination, histology/pathology, and other clinical evaluation procedures, using the advia centaur® xp and advia centaur xpt® systems." the instructions for use (ifu) warnings states, "the advia centaur afp assay is not a screening test for cancer and must never be used as such.Afp testing is a safe and effective supplement to patient care when used as part of the overall management strategy for patients undergoing treatment for non-seminomatous testicular cancer or for patients being monitored after therapy is complete.Do not interpret serum afp as absolute evidence of the presence of malignant disease.At time of presentation, patients with confirmed non-seminomatous testicular cancer may have serum afp concentrations within the range observed in healthy individuals.Since elevated afp levels are often found in patients with other malignant and non-malignant conditions, the physician should rule out all other conditions associated with elevated afp levels prior to the use of the advia centaur afp values in non-seminomatous testicular cancer management." there is no product non conformance identified and customer has reported no further elevated results.No further action required.
 
Event or Problem Description
A customer obtained a discordant high result on one patient sample with advia centaur xp afp.The physician questioned the result.The same sample was retested on the same day and a similar high result was obtained.The same sample was tested with 2 alternate methods.The physician accepted the alternate method result as valid based on the patient's clinical picture.There is no indication that patient treatment was prescribed, delayed or altered.There was no report of adverse health consequences due to the discordant afp results.

Brand Name
ADVIA CENTAUR XP AFP
Common Device Name
ALPHA-FETOPROTEIN (AFP) IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown, ny
MDR Report Key10040507
Report Number1219913-2020-00116
Device Sequence Number2956563
Product Code LOJ
UDI-Device Identifier00630414177328
UDI-Public00630414177328
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
D030659
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2020
Device Model Number10309979
Device Catalogue Number10309979
Device Lot Number218
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2020
Initial Report FDA Received Date05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR